MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN

ROCHE DIAGNOSTICS ELECSYS HCG+SS; SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Model Number HCG+BETA
Medical Device Problem Codes Low Test Results (2458); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The serial number of the e 801 analyzer is (b)(6).Calibration and controls were acceptable.Upon review of the alarm trace data, there were no relevant alarms around the time of the complained result.Two sample related alarms were observed on the trace data (sample short and sample foam detection).The investigation is ongoing.
 
Event or Problem Description
The initial reporter stated they received discrepant results for one patient sample tested with elecsys hcg+ss on a cobas e 801 analytical unit.The sample initially resulted in an hcg+b value of < 0.200 miu/ml with a data flag.This value was reported in the customer's laboratory information system as < 2.00 miu/ml.The patient previously tested positive for pregnancy.The patient was not satisfied with the initial result, so the patient went to another hospital where they were tested with an unknown method and had a positive hcg+b result.The patient's sample was repeated on (b)(6) 2025, resulting in an hcg+b value of > 10000 miu/ml with a data flag.The sample was diluted 1:100 and repeated, resulting in a value of 90827 miu/ml on (b)(6) 2025.
 
Additional Manufacturer Narrative
Calibration and controls were acceptable.A general reagent issue can be ruled out.Isolated non-reproducible results do not represent a general malfunction of the assay.Upon review of alarm trace data, there were no relevant alarms around the time of the complained result.Two sample related alarms (sample short and sample foam detection) were observed on the trace data.The field service engineer performed preventive maintenance on the analyzer.The instrument was performing acceptably.Upon review of images captured by the sample foam detection camera, some dust on the gripper was visible.Sample images showed questionable sample quality.The investigation could not identify a product problem.The cause of the event could not be determined.

Brand Name
ELECSYS HCG+SS
Common Device Name
SYSTEM, TEST, HUMAN CHORIONIC GONADOTROPIN
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key21516538
Report Number1823260-2025-00620
Device Sequence Number8454874
Product Code DHA
UDI-Device Identifier04015630939732
UDI-Public04015630939732
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K003178
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2026
Device Model NumberHCG+BETA
Device Catalogue Number07251025190
Device Lot Number82412802
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/12/2025
Supplement Date Received by Manufacturer03/31/2025
Initial Report FDA Received Date03/04/2025
Supplement Report FDA Received Date04/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age24 YR
Patient SexFemale